General variational inequalities and nonexpansive mappings. (English) Zbl 1112.49013

Summary: We suggest and analyze some three-step iterative schemes for finding the common elements of the set of the solutions of the Noor variational inequalities involving two nonlinear operators and the set of the fixed-points of nonexpansive mappings. We also consider the convergence analysis of the suggested iterative schemes under some mild conditions. Since the Noor variational inequalities include variational inequalities and complementarity problems as special cases, results obtained in this paper continue to hold for these problems. Results obtained in this paper may be viewed as an refinement and improvement of the previously known results.


49J40 Variational inequalities
47J20 Variational and other types of inequalities involving nonlinear operators (general)
Full Text: DOI


[1] Ames, W.F., Numerical methods for partial differential equations, (1992), Academic Press New York · Zbl 0219.35007
[2] Blankenship, G.L.; Menaldi, J.L., Optimal stochastic scheduling of power generation system with scheduling delays and large cost differentials, SIAM J. control optim., 22, 121-132, (1984) · Zbl 0551.93076
[3] A. Bnouhachem, M. Aslam Noor, Th.M. Rassias, Three-step iterative algorithms for mixed variational inequalities, Appl. Math. Comput., in press
[4] Daniele, P.; Giannessi, F.; Maugeri, A., Equilibrium problems and variational models, (2003), Kluwer Academic Publishers United Kingdom
[5] Giannessi, F.; Maugeri, A., Variational inequalities and network equilibrium problems, (1995), Plenum Press New York · Zbl 0834.00044
[6] Giannessi, F.; Maugeri, A.; Pardalos, P.M., Equilibrium problems, nonsmooth optimization and variational inequalities problems, (2001), Kluwer Academic Publishers Dordrecht, Holland
[7] Glowinski, R.; Lions, J.L.; Tremolieres, R., Numerical analysis of variational inequalities, (1981), North-Holland Amsterdam, Holland · Zbl 0508.65029
[8] Noor, M. Aslam, General variational inequalities, Appl. math. lett., 1, 119-121, (1988) · Zbl 0655.49005
[9] Noor, M. Aslam, Wiener – hopf equations and variational inequalities, J. optim. theory appl., 79, 197-206, (1993) · Zbl 0799.49010
[10] Noor, M. Aslam, Some algorithms for general monotone mixed variational inequalities, Math. comput. modelling, 29, 1-9, (1999) · Zbl 0991.49004
[11] Noor, M.A., New approximation schemes for general variational inequalities, J. math. anal. appl., 251, 217-229, (2000) · Zbl 0964.49007
[12] Noor, M. Aslam, New extragradient-type methods for general variational inequalities, J. math. anal. appl., 277, 379-395, (2003) · Zbl 1033.49015
[13] Noor, M. Aslam, Some developments in general variational inequalities, Appl. math. comput., 152, 199-277, (2004) · Zbl 1134.49304
[14] Noor, M. Aslam, Merit functions for general variational inequalities, J. math. anal. appl., 316, 736-752, (2006) · Zbl 1085.49011
[15] Noor, M. Aslam, Projection-proximal methods for general variational inequalities, J. math. anal. appl., 318, 53-62, (2006) · Zbl 1086.49005
[16] M. Aslam Noor, A. Bnouhachem, On an iterative algorithm for general variational inequalities, Appl. Math. Comput., in press · Zbl 1119.65058
[17] Noor, M. Aslam; Noor, K. Inayat, Self-adaptive projection algorithms for general variational inequalities, Appl. math. comput., 151, 659-670, (2004) · Zbl 1053.65048
[18] Noor, M. Aslam; Noor, K. Inayat; Rassias, Th.M., Some aspects of variational inequalities, J. comput. appl. math., 47, 285-312, (1993) · Zbl 0788.65074
[19] M. Aslam Noor, Z. Huang, Three-step iterative methods for nonexpansive mappings and variational inequalities, Appl. Math. Comput. (2006), in press, doi:10.1016/j.amc.2006.08.088 · Zbl 1128.65050
[20] Patriksson, M., Nonlinear programming and variational inequalities: A unified approach, (1998), Kluwer Academic Publishers Dordrecht
[21] P.S.M. Santos, S. Scheimberg, A projection algorithm for general variational inequalities with perturbed constraint sets, Appl. Math. Comput., in press · Zbl 1148.65308
[22] Stampacchia, G., Formes bilineaires coercivities sur LES ensembles convexes, C. R. acad. sci. Paris, 258, 4413-4416, (1964) · Zbl 0124.06401
[23] Takahashi, W.; Toyoda, M., Weak convergence theorems for nonexpansive mappings and monotone mappings, J. optim. theory appl., 118, 417-428, (2003) · Zbl 1055.47052
[24] Weng, X.L., Fixed point iteration for local strictly pseudocontractive mappings, Proc. amer. math. soc., 113, 727-731, (1991) · Zbl 0734.47042
[25] Xiu, N.; Zhang, J.; Noor, M. Aslam, Tangent projection equations and general variational inequalities, J. math. anal. appl., 258, 755-762, (2001) · Zbl 1008.49010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.